Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effects or just co incidence
Sep 1, 2006

I have been taking Truvada and Sustiva for 26 weeks now. VL <50 CD4 340 feeling fine, slightly distrurbed sleep but nothing unmanageable. Had loose stools in first weeks of starting meds which passed. This last week I have had loose stools again and its now the 6th day.

Could this side effect have returned or is it likely to be another cause. I m eating fine and drinking plenty of liquids and pro biotic drinks and hoping it will just pass. Any other advice you can offer?

Dont really want to take Immodium as I always think its better out than in and your bodies getting rid for a reason.

Response from Dr. Henry

Tenofovir can cause loose stools but the fact that your stools improved then have worsened suggest some other factor may be causing current stool symptoms. A stool evaluation for parasites and other infections can be helpful to pin down a cause and thus targeted treatment. Calcium supplements and fiber tablets often can decrease stool frequency in some patients. Pro-biotic drinks irritate the gut of a small number of patients so you might want to try simple fluids like gatorade/powerade for several days (simple sugars and salts). KH



Previous
hiv specialist
Next
Colonic Irrigation for HIV-Positive people

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement